Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Corpus Christi, TX

March 19, 2012Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 19, 2012, 11:27 PM CDT for Webb County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2012, 11:27 PM CDT (04:27 UTC)
Expired
Mar 20, 2012, 12:15 AM CDT
In force
48 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 144 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 6:21 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
2280 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WUUS54 KCRP 200427
SVRCRP
TXC479-200515-
/O.NEW.KCRP.SV.W.0014.120320T0427Z-120320T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 PM CDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1215 AM CDT

* AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 23 MILES SOUTH OF CHUPADERA RANCH AIRPORT...OR 43
  MILES NORTHWEST OF LAREDO...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHUPADERA RANCH AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING 
FOR SOUTH TEXAS.

&&

LAT...LON 2820 10008 2819 9950 2791 9961 2779 9988
      2784 9989 2787 9991 2790 9991 2794 9995
      2797 9994 2799 10000 2806 10003 2809 10007
      2813 10009 2815 10012
TIME...MOT...LOC 0426Z 227DEG 30KT 2787 10008

$$



MB
1 follow-up statement
513 
WWUS54 KCRP 200448
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 PM CDT MON MAR 19 2012

TXC479-200515-
/O.CON.KCRP.SV.W.0014.000000T0000Z-120320T0515Z/
WEBB-
1148 PM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN WEBB COUNTY...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM LOCATED 17 MILES SOUTHEAST OF 
CHUPADERA RANCH AIRPORT...OR 37 MILES WEST OF ENCINAL...MOVING 
NORTHEAST AT 35 MPH. ALTHOUGH THE STORM HAS WEAKENED SLIGHTLY... 
THERE IS STILL THE POTENTIAL FOR LARGE HAIL UP TO QUARTER SIZE WITH 
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHUPADERA RANCH AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING 
FOR SOUTH TEXAS.

&&

LAT...LON 2820 10008 2819 9950 2791 9961 2779 9988
      2784 9989 2787 9991 2790 9991 2794 9995
      2797 9994 2799 10000 2806 10003 2809 10007
      2813 10009 2815 10012
TIME...MOT...LOC 0446Z 227DEG 30KT 2798 9994

$$


MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 11:05 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 19, 11:05 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1105 PM CDT MON MAR 19 2012

.DISCUSSION...EXTENDED WIND ADVISORY FOR THE COASTAL LOCATIONS
THROUGH THE MORNING HOURS. IN ADDITION...EXTENDED THE SMALL CRAFT
ADVISORY THROUGH THE MID MORNING. FINALLY GETTING SOME CONVECTION
DEVELOPING OVER THE WESTERN LOCATIONS...EXPECTING THE MAIN LINE
OVER THE HILL COUNTRY TO MOVE THROUGH AFTER 06Z AND CONTINUING
THROUGH THE MID MORNING HOURS. HOW FAR SOUTH THE DEVELOPMENT MAY
BE IS THE QUESTION. MODELS PICKING UP ON MOVING A SURFACE LOW OVER
THE WESTERN AREAS TO SHIFT A BIT FURTHER EAST...BRINGING IN DRIER
AIR IN THE MIDLEVELS...INCREASING THE CAP. HOWEVER...ENOUGH
CONVERGENCE MAY BE PRESENT ESPECIALLY OVER THE EASTERN HALF OF THE
CWA...TO ALLOW THE LINE OF STORMS TO MOVE ALL THE WAY TO THE
COAST. EARLY TONIGHT...THE BEST CHANCES OF SEVERE WEATHER WILL
REMAIN OVER THE FAR WEST TO NORTHWESTERN LOCATIONS...WITH BEST
CHANCES OF SEVERE SHIFTING WELL OVER THE NORTHERN TO NORTHEASTERN
LOCATIONS TOWARDS DAYBREAK.

&&

.PREV DISCUSSION... /ISSUED 709 PM CDT MON MAR 19 2012/

DISCUSSION...PLEASE SEE UPDATED 00Z AVIATION DISCUSSION.

AVIATION...CEILINGS WILL LOWER TO MVFR/IFR THROUGH THE NIGHT.
STORMS ARE DEVELOPING OVER SOUTH CENTRAL TEXAS...WITH MORE
DEVELOPMENT EXPECTED TO MOVE IN BEHIND THIS LINE OF STORMS OFF THE
SIERRA MADRE IN MEXICO...POSSIBLY AFFECTING LRD AFTER 03Z. A MORE
ORGANIZED LINE OF STORMS IS EXPECTED TO PUSH THROUGH LATE TONIGHT
THROUGH TUESDAY MORNING...REACHING AREAS FROM ALI-VCT AROUND
06Z...THEN TO CRP BY 10Z. SOME OF THESE STORMS HAVE TO POSSIBILITY
TO BECOME STRONG TO SEVERE WITH STRONG WINDS AND HAIL BEING THE
MAJOR THREAT...WITH BEST CHANCES OF SEVERE OVER AREAS NORTH OF A
COT-ALI-VCT LINE. THE STORMS SHOULD PUSH OUT OF THE AREA BY MID
MORNING THROUGH THE EARLY AFTERNOON...WITH N-NW WINDS DEVELOPING
AND VFR CONDITIONS.

PREV DISCUSSION... /ISSUED 335 PM CDT MON MAR 19 2012/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...THE MAIN FORECAST
CONCERN FOR TONIGHT WILL BE THE THREAT FOR SEVERE WEATHER ACROSS
SOUTH TEXAS. THE FORECAST AREA REMAINS IN A SLIGHT RISK FROM THE
SPC...WITH THE GREATEST THREAT BEING DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. POTENT UPPER LEVEL TROUGH WILL SLOWLY MOVE OUT OF
THE ROCKIES/FOUR CORNERS REGION OVERNIGHT. THIS WILL PUSH A
PACIFIC COLD FRONT ACROSS THE REGION OVERNIGHT INTO EARLY TUESDAY
MORNING. FORECAST MODELS HAVE THE LOW LEVEL JET STRENGTHEN TO 50-60KTS
LATE TONIGHT...HELPING TO FEED LOW LEVEL MOISTURE INTO THIS
SYSTEM. FORECAST MODELS SHOW ISOLATED STORMS TO DEVELOP AROUND 00Z
OUT WEST...AHEAD OF THE FRONT. THESE STORMS COULD BECOME
SUPERCELLULAR AND WILL BE WORTH WATCHING IF THEY INITIATE. A LINE
OF CONVECTION ACROSS THE HILL COUNTRY WILL DEVELOP SOUTHWARD ALONG
THE FRONT AND PUSH THROUGH THE REGION BETWEEN MIDNIGHT AND
SUNRISE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THIS
ACTIVITY WITH ISOLATED RAINFALL AMOUNTS GREATER THAN 2 INCHES.
ACROSS THE FAR SOUTH...LESS INSTABILITY AND A STRONGER CAP WILL
LIMIT THE SEVERE POTENTIAL. DRIER AND COOLER CONDITIONS ARE
EXPECTED IN WAKE OF THE FRONTAL PASSAGE TUESDAY. HOWEVER...SOME
MODELS LINGER MOISTURE AND PRECIPITATION ACROSS THE REGION WITH
THE MAIN UPPER LEVEL LOW STILL EXITING THE REGION. FOR NOW...WILL
END PRECIPITATION FROM WEST TO EAST THROUGH TUESDAY NIGHT.

LONG TERM (WEDNESDAY THROUGH MONDAY)...TEMPERATURES WILL BE THE
MAIN FORECAST CONCERNS THROUGH THE EXTENDED. AT THE BEGINNING OF THE
PERIOD...UPPER LEVEL LOW WILL BE CENTERED OVER NORTH CENTRAL
TEXAS...WITH THE FRONT SETTLING OFF SHORE BY THIS TIME. EXPECT
CHANCES FOR PRECIP TO BE WINDING DOWN FROM WEST TO EAST AS DRIER AIR
FILTERS INTO THE WESTERN PARTS OF THE CWA. HOWEVER...LEFT SOME LOW
END POPS ACROSS THE FAR EASTERN SECTIONS AND PARTS OF THE COASTAL
WATERS WHERE MOISTURE WILL STILL LINGER. UPPER LEVEL LOW WILL PULL
AWAY FROM SOUTH TEXAS WEDNESDAY NIGHT INTO THURSDAY. COOLER TEMPS IN
STORE FOR WEDNESDAY BEHIND DEPARTING SYSTEM WITH LOWER 80S OUT WEST
TO LOWER 70S NEAR THE COAST. GFS/EURO AGREE ON UPPER LEVEL RIDGE
BUILDING INTO THE REGION FROM THE SOUTH THE LATTER HALF OF THE WORK
WEEK...WITH TEMPS REBOUNDING WELL INTO THE 80S INLAND TO MID/UPPER
70S ALONG THE COAST. LITTLE CHANGE TO THE EXTENDED WITH NON
MENTIONABLE POPS AS UPPER RIDGE WILL REMAIN THE DOMINANT FEATURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  80  52  76  53  /  60  50  30  10  10
VICTORIA          70  76  53  73  50  /  90  70  30  10  10
LAREDO            67  82  52  81  53  /  60  20  10  10  10
ALICE             71  80  51  79  50  /  60  40  20  10  10
ROCKPORT          70  77  54  73  58  /  50  70  30  10  10
COTULLA           63  76  50  78  49  /  70  20  10  10  10
KINGSVILLE        71  82  50  78  50  /  50  40  30  10  10
NAVY CORPUS       71  77  55  72  58  /  50  50  30  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...CALHOUN...KLEBERG...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

CB/85...UPDATE
Hazardous weather outlook, Mar 19, 6:00 AM CDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT MON MAR 19 2012

TXZ229>234-239>247-201100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
600 AM CDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH THUNDERSTORMS
LIKELY OVERNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TONIGHT WITH DAMAGING WINDS BEING THE GREATEST THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCES FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL END
OVER THE EXTREME EASTERN PORTIONS OF SOUTH TEXAS BY LATE TUESDAY
MORNING. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY AFTERNOON THE RIO GRANDE PLAINS AND WESTERN BRUSH
COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GMZ230-235-250-255-270-275-201100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
600 AM CDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING TODAY.
THUNDERSTORM CHANCES INCREASE AFTER MIDNIGHT TONIGHT. STRONG
THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. THE MAIN THREAT WILL
BE FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCES FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL END
OVER THE GULF WATERS BY EARLY TUESDAY AFTERNOON. THERE IS A SLIGHT
CHANCE FOR THUNDERSTORMS TUESDAY EVENING OVER THE GULF WATERS WHICH
COULD PRODUCE BRIEF WIND GUSTS AND CLOUD TO WATER LIGHTNING. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH TUESDAY MORNING FOR
ALL MARINE INTERESTS...THEN OVER THE GULF WATERS THROUGH WEDNESDAY
MORNING.

In the hours before

Special weather statement, Mar 19, 5:51 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 PM CDT MON MAR 19 2012

TXZ229>234-239>247-201200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
551 PM CDT MON MAR 19 2012

...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT THROUGH
TUESDAY MORNING OVER SOUTH TEXAS...

A POTENT UPPER LEVEL DISTURBANCE IS EXPECTED TO IMPACT SOUTH TEXAS
TONIGHT THROUGH TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP MONDAY EVENING OVER THE EDWARDS PLATEAU AND
NORTHERN RIO GRANDE PLAINS...THEN SPREAD SOUTHEAST AND EAST
OVERNIGHT INTO SOUTH TEXAS.

ATMOSPHERIC CONDITIONS WILL SUPPORT SOME OF THE STORMS BECOMING
STRONG AND POSSIBLY SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH
TEXAS. HOWEVER...THE BEST THREAT FOR SEVERE STORMS WILL BE OVER
THE NORTHERN PORTIONS OF SOUTH TEXAS NEAR AND NORTH OF A FREER TO
REFUGIO TO PORT LAVACA LINE. THE MAIN CONCERN WILL BE STRONG
STRAIGHT LINE WINDS ALONG THE LEADING EDGE OF THE CONVECTIVE
COMPLEX...AND POSSIBLY LARGE HAIL IN SOME OF THE INDIVIDUAL
STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL DIMINISH BY
LATE TUESDAY MORNING AS THE CONVECTIVE AREA OF STORMS MOVES EAST
OUT OF THE AREA.

RAINFALL AMOUNTS TONIGHT THROUGH TUESDAY EVENING ARE EXPECTED TO
AVERAGE AROUND 1/2 TO 1 INCH ALONG AND NORTH OF A COTULLA TO
ALICE TO ROCKPORT LINE. SOUTH OF THIS LINE GENERALLY 1/10 TO 1/4
OF AN INCH OF RAINFALL IS EXPECTED. ISOLATED AMOUNTS OF 1 TO 2
INCHES WILL BE POSSIBLE AROUND THE VICTORIA CROSSROADS REGION.

RESIDENTS AND MARINERS...INCLUDING EMERGENCY MANAGERS...SPOTTERS
AND LAW ENFORCEMENT...SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS
DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO OR
YOUR LOCAL MEDIA FOR THE LATEST UPDATES. YOU CAN ALSO VISIT OUR
WEBSITE AT...

WWW.WEATHER.GOV/CORPUSCHRISTI.

CB
Special weather statement, Mar 19, 6:33 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
633 PM CDT MON MAR 19 2012

TXZ229-200000-
LA SALLE-
633 PM CDT MON MAR 19 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WOODWARD...OR 9 MILES
NORTHWEST OF COTULLA...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

JR
Special weather statement, Mar 19, 7:20 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
720 PM CDT MON MAR 19 2012

TXZ229>234-239>247-201000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
720 PM CDT MON MAR 19 2012

...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT THROUGH
TUESDAY MORNING OVER SOUTH TEXAS...

A POTENT UPPER LEVEL DISTURBANCE IS EXPECTED TO IMPACT SOUTH TEXAS
TONIGHT THROUGH TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP MONDAY EVENING OVER THE EDWARDS PLATEAU AND
NORTHERN RIO GRANDE PLAINS...THEN SPREAD SOUTHEAST AND EAST
OVERNIGHT INTO SOUTH TEXAS.

ATMOSPHERIC CONDITIONS WILL SUPPORT SOME OF THE STORMS BECOMING
STRONG AND POSSIBLY SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH
TEXAS. HOWEVER...THE BEST THREAT FOR SEVERE STORMS WILL BE OVER
THE NORTHERN PORTIONS OF SOUTH TEXAS NEAR AND NORTH OF A FREER TO
REFUGIO TO PORT LAVACA LINE. THE MAIN CONCERN WILL BE STRONG
STRAIGHT LINE WINDS ALONG THE LEADING EDGE OF THE CONVECTIVE
COMPLEX...AND POSSIBLY LARGE HAIL IN SOME OF THE INDIVIDUAL
STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL DIMINISH BY
LATE TUESDAY MORNING AS THE CONVECTIVE AREA OF STORMS MOVES EAST
OUT OF THE AREA.

RAINFALL AMOUNTS TONIGHT THROUGH TUESDAY EVENING ARE EXPECTED TO
AVERAGE AROUND 1/2 TO 1 INCH ALONG AND NORTH OF A COTULLA TO
ALICE TO ROCKPORT LINE. SOUTH OF THIS LINE GENERALLY 1/10 TO 1/4
OF AN INCH OF RAINFALL IS EXPECTED. ISOLATED AMOUNTS OF 1 TO 2
INCHES WILL BE POSSIBLE AROUND THE VICTORIA CROSSROADS REGION.

RESIDENTS AND MARINERS...INCLUDING EMERGENCY MANAGERS...SPOTTERS
AND LAW ENFORCEMENT...SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS
DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO OR
YOUR LOCAL MEDIA FOR THE LATEST UPDATES. YOU CAN ALSO VISIT OUR
WEBSITE AT...

WWW.WEATHER.GOV/CORPUSCHRISTI.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 12:15 AM CDTSevere Thunderstorm WarningCRPWebb45 min
Mar 20, 12:49 AM CDTSevere Thunderstorm WarningCRPLa Salle41 min
Mar 20, 1:32 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb43 min
Mar 20, 2:17 AM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb58 min
Mar 20, 2:26 AM CDTAreal Flood AdvisoryCRPLa Salle109 min
Mar 20, 3:06 AM CDTSevere Thunderstorm WarningCRPBee, Live Oak, McMullen54 min
Mar 20, 3:28 AM CDTSevere Thunderstorm WarningCRPLive Oak32 min
Mar 20, 3:36 AM CDTTornado WarningCRPBee, Live Oak24 min
Mar 20, 5:30 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun6 hr
Mar 20, 5:31 AM CDTSpecial Marine WarningCRP89 min
Mar 20, 6:30 AM CDTSpecial Marine WarningCRP60 min
Mar 20, 6:52 AM CDTSpecial Marine WarningCRP83 min
Mar 20, 7:30 AM CDTSpecial Marine WarningCRP60 min
Mar 20, 7:46 AM CDTRiver Flood WarningCRPCalhoun, Victoria4 days
Mar 20, 7:46 AM CDTRiver Flood WarningCRPCalhoun, Victoria7 days
Mar 20, 10:09 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria10 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.